Chemotherapy-induced nausea and vomiting.

Published

Journal Article (Review)

Nausea and vomiting (N&V) is among the most distressing side effects of chemotherapy, despite the development of more efficacious antiemetic agents. As many as 60% of patients who receive cancer chemotherapy experience some degree of N&V. However, the actual incidence is difficult to determine with accuracy because of the variety of drugs, doses, and health conditions of the patients who receive cancer treatments. This article examines the state of the science related to chemotherapy-induced nausea and vomiting and reviews both pharmacologic and behavioral strategies that have demonstrated efficacy in managing these distressing symptoms.

Full Text

Duke Authors

Cited Authors

  • Bender, CM; McDaniel, RW; Murphy-Ende, K; Pickett, M; Rittenberg, CN; Rogers, MP; Schneider, SM; Schwartz, RN

Published Date

  • March 2002

Published In

Volume / Issue

  • 6 / 2

Start / End Page

  • 94 - 102

PubMed ID

  • 11889684

Pubmed Central ID

  • 11889684

Electronic International Standard Serial Number (EISSN)

  • 1538-067X

International Standard Serial Number (ISSN)

  • 1092-1095

Digital Object Identifier (DOI)

  • 10.1188/02.cjon.94-102

Language

  • eng